Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 88, NWS Milwaukee, WI

November 25, 2012

NWS Milwaukee, WI issued this small craft advisory at Nov 25, 2012, 3:19 AM CST. It took effect at Nov 25, 2012, 4:00 PM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2012, 3:19 AM CST (09:19 UTC)
In effect from
Nov 25, 2012, 4:00 PM CST
Expired
Nov 25, 2012, 9:06 PM CST
In force
5 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

875 
WHUS73 KMKX 250919
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
319 AM CST SUN NOV 25 2012

...GUSTY WINDS EXPECTED LATER TODAY AND TONIGHT...

.A PUSH OF COLD AIR OVER THE RELATIVELY WARMER WATERS OF LAKE
MICHIGAN WILL RESULT IN WIND GUSTS TO 25 KNOTS LATE TODAY AND
TONIGHT. THESE WINDS WILL CAUSE WAVE HEIGHTS TO INCREASE TO 1 TO 3
FEET...WITH THE HIGHEST WAVES TOWARDS THE OPEN WATERS. A SMALL
CRAFT ADVISORY HAS BEEN POSTED FOR LATER TODAY AND TONIGHT. 

THE GUSTINESS WILL SUBSIDE MONDAY MORNING.

LMZ643>646-251730-
/O.NEW.KMKX.SC.Y.0088.121125T2200Z-121126T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
319 AM CST SUN NOV 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
9 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 9 AM CST MONDAY. 

* WINDS: SOUTHWEST WINDS 10 TO 20 KNOTS WILL TURN TO THE WEST
  TODAY WITH GUSTS TO 25 KNOTS DEVELOPING LATER TODAY...CONTINUING TONIGHT.

* WAVES: BUILDING TO 1 TO 3 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

KAVINSKY
3 follow-up statements
325 
WHUS73 KMKX 251649
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1049 AM CST SUN NOV 25 2012

...GUSTY WINDS EXPECTED LATER TODAY AND TONIGHT...

.A PUSH OF COLD AIR OVER THE RELATIVELY WARMER WATERS OF LAKE
MICHIGAN WILL RESULT IN WIND GUSTS TO 25 KNOTS LATE TODAY AND
TONIGHT. THESE WINDS WILL CAUSE WAVE HEIGHTS TO INCREASE TO 1 TO
3 FEET...WITH THE HIGHEST WAVES TOWARDS THE OPEN WATERS. A SMALL
CRAFT ADVISORY HAS BEEN POSTED FOR LATER TODAY AND TONIGHT.

THE GUSTINESS WILL SUBSIDE MONDAY MORNING.

LMZ643>646-260100-
/O.CON.KMKX.SC.Y.0088.121125T2200Z-121126T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1049 AM CST SUN NOV 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 9 AM CST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 9 AM CST MONDAY. 

* WINDS: SOUTHWEST WINDS 10 TO 20 KNOTS WILL TURN TO THE WEST 
  TODAY WITH GUSTS TO 25 KNOTS DEVELOPING LATER TODAY...
  CONTINUING TONIGHT. 

* WAVES: BUILDING TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
076 
WHUS73 KMKX 252143
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
343 PM CST SUN NOV 25 2012

...SOME GUSTY WINDS EXPECTED INTO TONIGHT...

.A PUSH OF COLD AIR OVER THE RELATIVELY WARMER WATERS OF LAKE
MICHIGAN WILL RESULT IN A FEW WIND GUSTS TO 25 KNOTS INTO TONIGHT.
THESE WINDS WILL CAUSE WAVE HEIGHTS TO INCREASE TO 2 TO 3 FEET...WITH
THE HIGHEST WAVES TOWARDS THE OPEN WATERS. A SMALL CRAFT ADVISORY
HAS BEEN POSTED THROUGH TONIGHT INTO EARLY MONDAY MORNING.

THE GUSTINESS WILL SUBSIDE MONDAY MORNING.

LMZ643>646-260545-
/O.CON.KMKX.SC.Y.0088.121125T2200Z-121126T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
343 PM CST SUN NOV 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. 

* WINDS: NORTHWEST 10 TO 20 KNOTS WITH A FEW GUSTS TO 25 KNOTS.

* WAVES: 2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
253 
WHUS73 KMKX 260306
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
906 PM CST SUN NOV 25 2012


LMZ643>646-260415-
/O.CAN.KMKX.SC.Y.0088.000000T0000Z-121126T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
906 PM CST SUN NOV 25 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

A WEAKENING PRESSURE GRADIENT HAS ALLOWED WINDS AND WAVES TO
SUBSIDE.

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 3:07 AM CST, 12 minutes earlier.

Area forecast discussion, Nov 25, 3:07 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
307 AM CST SUN NOV 25 2012

.TODAY AND TONIGHT...FORECAST CONFIDENCE...LOW TO MEDIUM

TRICKY CLOUD FORECAST FOR TODAY.  LEFT EXIT REGION OF UPPER JET
PRODUCING -SN JUST TO THE NORTH OF CWA PUSHING RAPIDLY EAST EARLY
THIS MRNG. HENCE ANY PATCHY -SN OR FLURRIES WILL END SHORTLY IN
FLD/SBM AREAS. MID LEVEL CLOUDS INCREASING OVER WEST CENTRAL WI
ASSOCD WITH APPROACHING WEAK TROUGH. HENCE EXPECT CLOUDS TO PERSIST
FOR A TIME THIS MRNG BEFORE THINNING. HOWEVER UPSTREAM LARGE AREA OF
LOWER STRATUS SLIDING SOUTH ACROSS NORTHWEST WI AND MN.  THIS NEW
AREA ASSOCIATED WITH LOW LEVEL COLD AIR ADVECTION WHICH BEGINS TO
AFFECT PORTIONS OF WESTERN WI LATER TODAY.  MAIN SURGE OF COLD AIR
ADVECTION EXPECTED TONIGHT.  ALL SHORT TERM GUIDANCE SHOWS
INCREASING LOW LEVEL RH ASSOCIATED WITH COLD AIR PUSH TNGT.
CONSIDERING AMOUNT OF UPSTREAM STRATUS AND BAROCLINIC ZONE SETTING
UP OVER REGION...LIKELY TO TURN CLDY TNGT.  SHORT TERM GUIDANCE HAS
NOT BEEN HANDLING SHALLOW LOW LEVEL RH VERY WELL AS OF LATE. LOW
LEVEL CYCLONIC CURVATURE SHARPENS SLIGHTLY TNGT...BUT DUE TO
SHALLOWNESS OF RH...WILL HOLD OFF ON INTRODUCING FLURRIES FOR NOW.

.MONDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

WILL PROBABLY SEE LINGERING CLOUDS MONDAY MORNING...PARTICULARLY IF
COLD ADVECTION INDUCED STRATUS VIA THE NAM IS CORRECT. SHOULD BE
SOME SUN BY LATE MORNING INTO THE AFTERNOON...BUT TEMPS WILL
STRUGGLE INTO THE UPPER 20S AT BEST WITH 925 MB TEMPS OF -9C TO
-11C.

HIGH PRESSURE WILL MOVE OVERHEAD MONDAY NIGHT...BRINGING POTENTIALLY
THE COLDEST LOW TEMPS OF THE SEASON. THE CENTER OF THE HIGH HAS
SHIFTED A BIT FARTHER SOUTH FROM 24 HOURS AGO...WITH THE VERY BEST
RADIATIONAL COOLING SETUP NOW JUST SOUTH OF THE FORECAST AREA.
STILL...SHOULD SEE MOSTLY CLEAR SKIES FOR A GOOD CHUNK OF THE NIGHT
TO GO ALONG WITH LIGHT TO CALM WINDS. 925 MB TEMPS WARM A TAD
OVERNIGHT...BUT ONLY TO AROUND -7C BY MORNING...SO KEPT LOWS IN THE
TEENS.

LOOKS DRY THROUGH THE DAY TUESDAY...WITH A WEAK SHORTWAVE POSSIBLY
BRINGING SOME FLURRIES TO THE NORTHEAST FORECAST AREA IN THE EVENING.
HIGH PRESSURE BACK OVERHEAD WEDNESDAY WILL KEEP SOUTHERN WISCONSIN
DRY. TEMPERATURES WILL REMAIN A FEW DEGREES BELOW NORMAL
TUESDAY...INCHING CLOSER TOWARD NORMAL ON WEDNESDAY.

.THURSDAY THROUGH SATURDAY...FORECAST CONFIDENCE...MEDIUM

THE QUIET WEATHER PATTERN IS GENERALLY EXPECTED TO PERSIST THROUGH
THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. THE GFS IS SHOWING A
SHORTWAVE STRONG ENOUGH FOR A RAIN/SNOW CHANCE THURSDAY NIGHT INTO
FRIDAY...BUT OTHER MODELS CONTINUE WITH DRY WEATHER. DID KEEP SOME
LOW POPS IN THERE PER THE GFS...BUT CONFIDENCE NOT VERY HIGH IN THIS
GIVEN MODEL DIFFERENCES.

SHOULD SEE TEMPS NEAR NORMAL FOR THURSDAY AND FRIDAY...WITH MILDER
TEMPS SATURDAY UNDER SOUTHERLY FLOW.

STILL WATCHING POTENTIAL FOR FURTHER WARM UP LATE WEEKEND INTO EARLY
NEXT WEEK. MODEL TIMING HAS SLOWED A BIT...BUT STILL OUT THERE IN
LATEST MODEL RUNS. SOMETHING TO HOPE FOR AS THE CHILLY WEATHER
PERSISTS THROUGH MUCH OF THE UPCOMING WEEK.

&&

.AVIATION/12Z TAFS/...MAINLY VFR PERIOD WITH MID LEVEL CIGS TODAY.
UPSTREAM STRATUS ASSOCIATED WITH LOW LEVEL COLD AIR ADVECTION LIKELY
TO PUSH INTO SRN WI TNGT.

&&

.MARINE...EXPECTED SURGE OF LOW LEVEL COLD AIR ADVECTION LATE THIS
AFTERNOON AND TONIGHT WILL CAUSE STEEP LOW LEVEL LAPSE RATES OVER
THE LAKE.  LAKE SURFACE TEMPERATURE REMAINS AROUND 8-9C AWAY FROM
SHORE.  THE INSTABILITY OVER THE NEARSHORE WATERS AND SURGE OF COLD
AIR SHOULD RESULT IN OCCASIONAL TO FREQUENT WIND GUSTS TO 25 KNOTS
TONIGHT.  HENCE A SMALL CRAFT ADVISORY IS BEING POSTED FOR THE NEAR
SHORE WATERS. WAVE HEIGHTS SHOULD REMAIN BELOW 4 FEET. THE WIND
GUSTS ARE EXPECTED TO DIMINISH MONDAY MORNING AS THE LOW LEVEL WINDS
SUBSIDE. FYI...SRN LAKE MI BUOY 45007 IS EXPECTED TO BE REMOVED FOR
THE SEASON BY COAST GUARD ON DEC 2ND.  NRN LAKE MI BUOY 45002 TO BE
REMOVED ON NOV 27TH.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 9 AM CST MONDAY
     FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...MBK
MONDAY THROUGH SATURDAY...DDV
Hazardous weather outlook, Nov 24, 3:21 PM CST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
321 PM CST SAT NOV 24 2012

WIZ046-047-051-052-056>060-062>072-252130-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
321 PM CST SAT NOV 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED IN THE NEXT SEVEN DAYS.

LMZ643>646-252130-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
321 PM CST SAT NOV 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

REM
WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.